The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
184 Posts
Discussion Starter #1
I am reposting this thread because I saw that people read it but did not respond,:sad:
I really would love to hear any insight from others who can shed some light on these labs,:explain: My doc is out of town so I can't get detailed info from her (Rheumy) I just don't understand my WBC count changing its always been high and now its low for the first time in over 2 yrs I don't know if thats good bad or indifferent at this point:help:
Please help me any offerings would be appreciated:thanx:
I finally got my labs back from my Jan visit to my Rheumy and for some reason I can't get my ANti DNA down or normal, it keeps going up and I keep feeling like crap
As always increase the prednisone and the steriod 6 pack too, Whats wierd about these results is that my WBC is usually high, but this time its low I think that is the first time, I have been feeling like crap for so long I don't know if I know how to feel good.
Any one else feel this way? This is the first time my bun cretin(sp) was low along with neutrophils they are always usually high but this time they were low low along with everything else except the extra high Anti DNA ds, I use it as proof for my husband so that I don't have to tell him I am in a flare or don't feel good, I can just show him!!
Any help from others would be greatly appreciated!!:)
 

·
Registered
Joined
·
4,444 Posts
What medications are you on? That can sometimes cause a lowering of the white blood cells depending. Lupus itself can cause a lowering of some of the white blood cells too.

The dsDNA often reflects disease activity but doesn't always do that well enough to rely on it. In particular, it's important to keep on those urine tests with a high DsDNA. If your rheumy's answer is to always increase the prednisone to treat your symptoms, then you may want to ask about trying additional medications that are steroid sparing or getting a second opinion.

As to BUN being low, that's usually just a sign of over-hydration at the time of the blood draw. Other rare causes for this finding can be some liver diseases and... malnutrition. High BUN is much more concerning...

Hope this helps!
 

·
Registered
Joined
·
14,661 Posts
I see that you recently started Imuran. Have you been having the very regular testing that is essential when this medicine is started ? I seem to remember I had blood count and liver function every two weeks for about two months and I think I have read of people having it more often at the beginning.
I suppose your rheumatologist would have already seen these test results before going out of town. Maybe there is some pointed questioning due in that respect. I hope she is taking the best care of you.
By the way has anybody mentioned Quinacrine as an alternative to Plaquenil?
It doesn't affect the eyes.
I doubt if the Imuran would have much beneficial effect so soon.

Let us know how you get on please and the best of luck

Cheers
Clare
 

·
Registered
Joined
·
184 Posts
Discussion Starter #4
Thank you for responding I truely appreciate it,:)
Yes I just started the imuran but that was after my blood was drawn, so prior to that I have just been on the prednisone for the lupus (I can't take plaqnial due to eye problems) usuually to help bring the dsdna down we do the steriod pack and up the prednisone but it hasn't been working since the dsdna keeps going up but usually with that my white blood cells are high too along with neutrophils which I always discounted being due partly to the prednisone, BUT since this is the first time my WBC is low I am concerned, I know how I feel after all thats why we started the imuran (I asked for methro but she wanted labs clean first) so I am kind of confused!!:sad:
Thanks for any insight and your replys I truely appreciate someone elses input because they can be more objective looking from the outside in, (hope that made sense!!):)
 

·
Registered
Joined
·
184 Posts
Discussion Starter #5
Claire-Thanks for your insight!!
I am going to research the med that you mentioned I never heard of it before... Is it under the same name in the US?
 

·
Registered
Joined
·
14,661 Posts
Hi Laura

I think you are going to have to wait until your rheumy returns to try to get to the bottom of this.

Are you saying that she didn't tell you to have the regular blood tests for potential side effects of Imuran ?

Quinacrine is the USA name for the medicine that used to be known as Atabrine and was used for anti malarial prophylaxis until it was replaced by Plaquenil and became unavailable off the shelf. It has to be obtained from a compounding pharmacist and there might be some difficulty getting your insurance to reimburse it because it doesn't have a manufacturer's licence number
We have lots of information on it here - use 'advanced' search - and let me know if you have any problems.
I suppose you have a follow up appointment fixed ? I would certainly leave a message for her to let her know how concerned you are and need to talk.

Bye for now :)
Clare
 
1 - 6 of 6 Posts
Top